Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 306, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 20, 2008, 6:09 PM CDT for Clay County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 20, 2008, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Clay County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:21 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 3:21 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT FRI JUN 20 2008 .DISCUSSION... A SHORTWAVE WILL MOVE THROUGH THE MIDSOUTH TONIGHT INTO EARLY SATURDAY. THE SHORTWAVE WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA. BEST CHANCES TONIGHT WILL LIKELY BE ACROSS SOUTHEASTERN SECTIONS OF THE CWA INCLUDING THE CITIES OF JACKSON TENNESSEE AND TUPELO MISSISSIPPI. BY SATURDAY...BEST CHANCES WILL SHIFT TO JUST NORTHEAST MISSISSIPPI. WOULD NOT BE SURPRISED IF THE REST OF THE CWA STAYS DRY ON SATURDAY AS THE NAM IS HINTING AT THIS SOLUTION WITH THE LATEST RUN. HOWEVER GFS AND ECMWF CONTINUES TO SHOW CHANCES FOR RAIN. FOR NOW...WILL GO DRY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. WILL PUT 20 POPS IN THE MEM TO MKL CORRIDOR AND 30 POPS ACROSS NORTHEAST MISSISSIPPI. LOWS TONIGHT WILL BE IN THE 60S WITH HIGHS ON SATURDAY IN THE MID 80S. SATURDAY NIGHT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION AS WINDS TURN TO THE NORTH. LOWS WILL BE IN THE UPPER 50S TO MID 60S. SUNDAY INTO EARLY MONDAY...ANOTHER SHORTWAVE IN COMBINATION WITH A FRONT WILL SINK INTO THE MIDSOUTH FROM THE CENTRAL PLAINS. A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP IN ASSOCIATION WITH THE SHORTWAVE AND FRONT. WILL GO WITH 20 POPS. BY MONDAY AFTERNOON THROUGH WEDNESDAY...SFC HIGH PRESSURE AND AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA. CONDITIONS WILL BE DRY WITH TEMPERATURES CREEPING INTO THE LOWER 90S FOR HIGHS. LOWS WILL BE IN THE 60S INTO THE LOWER 70S. THURSDAY THROUGH THE END OF THE FORECAST...EXPECT DIURNAL CONVECTION THUS WILL OR CONTINUE 20 POPS. HIGHS WILL BE IN THE UPPER 80S WITH LOWS IN THE 60S INTO THE LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 85 66 89 / 30 20 10 10 MKL 64 83 59 88 / 40 20 10 20 JBR 66 84 63 88 / 20 10 10 20 TUP 67 83 65 88 / 50 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 20, 4:13 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 413 AM CDT FRI JUN 20 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 413 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.